Oklahoma, 2007Hail and Damaging Winds in Oklahoma, April 24, 2007
April 24, 2007 · NWS SHV · 3 events in 1 county or zone
An outbreak of severe weather occurred across southeast Oklahoma during the evening and late night hours of April 24th. This weather was spawned by a strong area of low pressure in the upper levels of the atmosphere across Oklahoma and southern Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outbreak of severe weather occurred across southeast Oklahoma during the evening and late night hours of April 24th. This weather was spawned by a strong area of low pressure in the upper levels of the atmosphere across Oklahoma and southern Kansas. Strong shear developed late in the day across southeast Oklahoma and the result was severe thunderstorms which produced strong and damaging wind gusts along with large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 2:33 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 24, 2:33 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT TUE APR 24 2007
.DISCUSSION...
VERY POTENT CLOSED LOW NEAR PANHANDLE REGION WILL MOVE SLOWLY ESE ACROSS
OK TONIGHT AND WED. SCATTERED TSTMS DEVLOPING FROM FTW INTO SE OK.
FURTHER WEST...BROKEN LINE TSTMS ALONG DRYLINE. THUS...ALREADY TWO
REGIONS OF CONCERN...WITH CONVECTION POSSIBLE ALONG SECONDARY
BOUNDARIES LATER TONIGHT. 18Z SOUNDING AT FTW SHOWED A SIX HOUR
INCREASE IN K INDEX FROM 19 TO 37...AND HELICITY AROUND 200 WITH
45 KNOT LOW LEVEL JET. MODEL SOUNDING INDICATE THIS MODERATELY
HIGH HELICITY TO INCREASE. IN ADDITION...SOUTHERLY UPPER JET IN
EXCESS OF 100 KNOTS AHEAD OF UPPER LOW WILL SERVE BOTH TO PUMP
DEEP MOISTURE ACROSS EAST TX LATER TONIGHT...AND TO PRODUCE
EXTREME UPPER DIVERGENCE OF BOTH SPEED AND DIRECTIONAL COMPONENT.
SATURATED COLUMN AND POSSIBLE SLOWING OF SYSTEM DUE IN PART TO
OBSTRUCTION OF SUCH A STRONG SOUTHERLY UPPER LEVEL
JET...TRANSITION MORE FROM SEVERE TO VERY HEAVY RAIN EVENT. IN THE
MEANTIME...DRY AIR ABOVE LOADED GUN SHAPED SOUNDINGS ENHANCE
SEVERE THREAT...ESPECIALLY FOR LARGE HAIL. AS FFG VALUES FAIRLY HIGH...
WILL WAIT A FEW HOURS BEFORE DECIDING ON FLOOD WATCH.
OTHER QUESTION WILL BE EXISTENCE AND INTENSITY OF ANOTHER ROUND OF TSTMS
RIGHT ALONG FRONT DURING DAY ON WED. INHIBITING FACTOR WILL BE A
VERY WORKED OVER AIRMASS BY THAT TIME AND DRY SLOTTING FROM SE TX.
WEAK FRONT WILL DRAG INTO AT LEAST NORTHERN PORTIONS OF AREA WITH
SHORTWAVE IN NW FLOW ALOFT FRIDAY NIGHT. PUT IN LOW CHANCE POPS.
NEXT WEEK PREDOMINATE SOUTHERLY FLOW. MAY SEE HIGHS CLIMB WELL
INTO THE 80S. /VII/
&&
.AVIATION...
MVFR AND VFR CIGS CONTINUE THIS AFTERNOON. CIGS WILL LOWER TONIGHT
TO MVFR WITH POSSIBLE IFR IN EAST TEXAS. SCATTERED TSRA WILL OCCUR
THIS EVENING OVER THE WESTERN HALF OF THE FOUR STATE AREA...WITH A
SQUALL LINE DEVELOPING LATE TONIGHT AND MOVING FROM WEST TO EAST
ACROSS THE AREA WEDNESDAY MORNING. TSRA WILL BE NUMEROUS DURING THE
MORNING WEDNESDAY. CIGS AND VISIBILITIES WILL BE MVFR FOR MUCH OF
THE MORNING WEDNESDAY...WITH VFR CIGS MOVING INTO NORTHEAST AND EAST
TEXAS IN THE AFTERNOON ON WEDNESDAY. A FEW OF THE THUNDERSTORMS
TONIGHT AND WEDNESDAY MAY PRODUCE HIGH WINDS AT A FEW TAF SITES./03/
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 75 56 77 / 70 70 0 10
MLU 67 76 58 76 / 50 70 0 10
DEQ 66 74 50 71 / 70 50 20 10
TXK 65 75 55 74 / 70 60 20 10
ELD 66 74 56 75 / 60 60 20 10
TYR 66 75 55 76 / 70 40 0 10
GGG 66 76 55 75 / 70 40 0 10
LFK 67 77 56 78 / 70 70 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 24, 11:00 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 24 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BEGIN TO GRADUALLY INCREASE THIS
AFTERNOON OVER THE FOUR STATE AREA...AS A STRONG UPPER LEVEL LOW
PRESSURE SYSTEM SLIDES EAST ALONG THE KANSAS AND OKLAHOMA STATE LINE.
A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE ALONG AND
NORTHWEST OF THE I-30 CORRIDOR...WHERE THE BEST SHEAR AND INSTABILITY
WILL BE ACROSS NORTHEAST TEXAS...EXTREME SOUTHWEST ARKANSAS...AND
SOUTHEAST OKLAHOMA. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL
DEVELOP BY MID TO LATE AFTERNOON ALONG AND AHEAD OF THE DRYLINE
ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS AND THEN PUSH EASTWARD INTO
THE FOUR STATE AREA LATE THIS AFTERNOON AND INTO MUCH OF THE EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES POSSIBLE. ACROSS MUCH OF THE
REMAINDER OF THE FOUR STATE AREA...COVERING EAST TEXAS...NORTH
LOUISIANA AND SOUTH ARKANSAS...PERSISTENT CLOUD COVER AND RAINFALL
MAY LIMIT THE AMOUNT OF INSTABILITY AVAILABLE...BUT AS THIS A
DYNAMICALLY STRONG SYSTEM...THERE IS A SLIGHT RISK OF SEVERE WEATHER
IS IN PLACE FOR THE EVENING TIME FRAME OVER ALL BUT THE
EXTREME SOUTHEAST CORNER OF THE FOUR STATE AREA...FROM HEMPHILL
TEXAS...TO MONROE LOUISIANA.
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVERNIGHT OVER
SOUTHCENTRAL TEXAS ALONG AND AHEAD OF THE DRYLINE...AND WILL MOVE
INTO EAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS DURING
WEDNESDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO BE
THE PRIMARY THREATS WITH THESE STORMS...AND STILL THE POSSIBILITY
OF AN ISOLATED TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS...WITH ONE TO THREE INCH RAINFALL
TOTALS MAINLY SOUTH OF INTERSTATE 20. THE SHOWERS AND THUNDERSTORMS
WILL EXIT THE REGION BY WEDNESDAY AFTERNOON...WITH SLIGHTLY COOLER
BUT DRIER AIR GRADUALLY FILTERING BACK INTO THE AREA.
AREA RESIDENTS AND SPOTTERS SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER
SERVICE IN SHREVEPORT CONCERNING THIS SYSTEM AS IT SLOWLY MOVES
THROUGH THE AREA DURING EARLY WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
EARLY WEDNESDAY STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING OVER
EAST TEXAS...NORTH LOUISIANA AND SOUTH ARKANSAS WITH LARGE HAIL AND
DAMAGING WINDS STILL POSSIBLE THREATS WITH THESE STORMS...AND
STILL AN ISOLATED TORNADO THREAT. PERHAPS MORE LIKELY WOULD BE THE
THREAT FOR FLOODING WHICH MAY DEVELOP WITH MORE LOCALLY HEAVY
RAINFALL POSSIBLE OVER PREVIOUSLY RAIN SOAKED AREAS. OTHERWISE...A
WEAK SYSTEM MAY TOUCH OFF SOME MORE SHOWERS AND THUNDERSTORMS LATE
FRIDAY AND EARLY SATURDAY...BUT NO OTHER HAZARDOUS WEATHER IS
EXPECTED DAYS TWO THROUGH SEVEN...BEYOND WHAT MAY CONTINUE INTO EARLY
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON...TONIGHT AND EARLY
TOMORROW.
VII
Thunderstorm Wind, McCurtain
- When
- April 24, 5:25 PM CST
- Where
- McCurtain County, 2 mi NW of Wright City
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.070, -95.025
Trees and power lines were downed northwest of the city.
Hail, McCurtain
- When
- April 24, 5:55 PM CST
- Where
- McCurtain County, Hochatown
- Measured
- 0.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 34.200, -94.670
Hail fell at the state park.
Thunderstorm Wind, McCurtain
- When
- April 24, 5:55 PM CST
- Where
- McCurtain County, Hochatown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 34.200, -94.670
Winds estimated at the state park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 24, 20077 deaths · $80 million · EF3 · 2 events
- Tornadoes and Flash Flooding in Texas, April 24 to 25, 20071 injured · $2.5 million · EF1 · 55 events
- Hail and Damaging Wind in Missouri, April 24, 20071 death · 1.75 in hail · 8 events
- Flooding in Iowa, April 24 to 30, 2007$1.2 million · 14 events
- Hail and Damaging Winds in Texas, April 24 to 25, 2007$665,000 · 2.75 in hail · 16 events
- Winter Storm in Colorado, April 24, 2007$250,000 · 15 events
- Heavy Rain in Nebraska, April 24, 2007$350,000 · 5 events
- Tornado in Arkansas, April 24, 2007$125,000 · EF1 · 1 event
- Lightning Strikes in Nebraska, April 24, 2007$210,000 · 2 events
- Tornadoes and Hail in Kansas, April 24, 2007$115,000 · EF0 · 12 events
- Flash Flooding in Iowa, April 24 to 25, 2007$150,000 · 4 events
- Tornadoes and Flood in Colorado, April 24, 2007$26,000 · EF1 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21182, 21181, 21183.